กิน”กลูโคซามีน” ระวังตา(อาจ)บอด โดย ศ.นพ.ธีระวัฒน์ เหมะจุฑา

 

“กลูโคซามีน” เป็นทั้ง “ยา” และ “อาหารเสริม” สำหรับประชาชนในประเทศไทย โดยใช้ในผู้ป่วยที่มีอาการข้อเสื่อม หรือมีแนวโน้มจะเป็นในอีกไม่ช้า 

ทั้งนี้ เป็นที่รับรู้ว่าไม่มีประสิทธิภาพในการเสริมสร้างข้อหรือกระดูกอ่อนใดๆ ทั้งสิ้น แต่มีผู้ป่วยบางรายใช้แล้วรู้สึกดี โดยไม่มีใครทราบถึงกลไกการออกฤทธิ์แน่นอนในการบรรเทาอาการปวด

มีรายงานทางวิทยาศาสตร์บางชิ้นพบว่า กลูโคซามีนไปกระตุ้นสารต้านการอักเสบ นัยว่าทำให้ปวดน้อยลง แต่เนื่องจากจำนวนผู้ป่วยที่ได้รับประโยชน์จริงๆ มีค่อนข้างน้อยมาก คำแนะนำของสมาคมโรคข้อของสหรัฐอเมริกาจึงไม่แนะนำให้ใช้ แต่ถ้าผู้ป่วยยืนยันจะใช้ก็ควรให้ลองดูประมาณ 1-2 เดือน หากไม่เห็นผลก็ให้เลิกไป

ในประเทศไทยเพียงกลูโคซามีนตัวเดียว ก่อเหตุประหนึ่งเป็น “ยาวิเศษ” ที่คนไข้ต้องได้รับและควรต้องเบิกได้ โดยให้เหตุผลว่าไม่เป็นอันตรายต่อกระเพาะอาหาร ไต ไม่ก่อให้เกิดเส้นเลือดในหัวใจหรือในสมองตีบตันแบบยาแก้ปวดทั่วไป (ชนิดไม่ว่าถูกหรือแพง) เช่น Diclofenac (Voltaren) Ibuprofen (Brufen) และตระกูล Coxibs ทั้งหลาย เช่น Celecoxib (Celebrex) Etoricoxib (Areoxia) และเมื่อกินกลูโคซามีน ถึงไม่ได้ผลก็ไม่เป็นไร อย่างไรก็อุ่นใจเพราะได้กินยา เป็นกำลังใจ หรือที่เรียกว่า Placebo Effect

จนมาเมื่อวันที่ 23 พฤษภาคม 2556 มีรายงานในวารสารสมาคมแพทย์สหรัฐ ทางจักษุวิทยา (JAMA) ว่า ผู้ใช้กลูโคซามีนจะมีความดันในลูกตาสูงขึ้น ทั้งนี้ ผู้ป่วยเหล่านี้มีแนวโน้มที่จะมีต้อหินอยู่บ้าง หลังจากกินกลูโคซามีนความดันในลูกตาสูงขึ้นอย่างชัดเจน และเมื่อหยุดกินความดันในลูกตาก็ลดลง คำเตือนจากรายงานนี้คือ ผู้ป่วยที่มีอาการข้อเสื่อม มักเป็นผู้สูงอายุอยู่แล้ว และมักมีปัญหาโรคตาร่วมด้วย โดยเฉพาะต้อกระจก และต้อหิน ทั้งนี้ ต้อหินซึ่งเกิดจากความดันน้ำในลูกตาสูงซึ่งจะทำให้ตาบอดนั้น อาจไม่มีอาการเตือนคือ ไม่มีอาการเจ็บลูกตาก็ได้ แต่เมื่อใช้กลูโคซามีน สายตาก็จะเลวลงเรื่อยๆ และอาจบอดในที่สุด

เพราะฉะนั้น ถ้าคนไข้ยืนยันที่จะใช้กลูโคซามีน หมอหรือแม้แต่ร้านขายอาหารเสริม ถ้าจะส่งเสริมให้ใช้ ต้องแนะนำ

ผู้ใช้ว่ามีโรคตาต้อหินหรือไม่ ถ้ามีไม่ควรใช้ ถ้าไม่ทราบควรตรวจก่อน ถ้าไม่มีแล้วจะใช้กลูโคซามีนก็ต้องติดตามตรวจความดันลูกตาเป็นระยะ ทั้งนี้ ต้องระลึกไว้เสมอว่า ข้อต่างๆ ปวดอาจไม่หาย แถมตาบอดเสริมเข้ามาอีก

คอลัมน์ ทอล์ค ออฟ เดอะ ทาวน์ โดย ศ.นพ.ธีระวัฒน์ เหมะจุฑา (มติชนรายวัน 9 มิ.ย.2556)

ที่มา : มติชน 9 มิถุนายน 2556

.

Related Article :

.

Glucosamine Supplements Tied to Eye Risk

Seniors taking them had side effect that has been linked to glaucoma, small study finds

By Denise Mann

HealthDay Reporter

THURSDAY, May 23 (HealthDay News) — Glucosamine supplements that millions of Americans take to help treat hip and knee osteoarthritis may have an unexpected side effect: They may increase risk for developing glaucoma, a small new study of older adults suggests.

Glaucoma occurs when there is an increase of intraocular pressure (IOP) or pressure inside the eye. Left untreated, glaucoma is one of the leading causes of blindness.

In the new study of 17 people, whose average age was 76 years, 11 participants had their eye pressure measured before, during and after taking glucosamine supplements. The other six had their eye pressure measured while and after they took the supplements.

Overall, pressure inside the eye was higher when participants were taking glucosamine, but did return to normal after they stopped taking these supplements, the study showed.

“This study shows a reversible effect of these changes, which is reassuring,” wrote researchers led by Dr. Ryan Murphy at the University of New England College of Osteopathic Medicine in Biddeford, Maine. “However, the possibility that permanent damage can result from prolonged use of glucosamine supplementation is not eliminated. Monitoring IOP in patients choosing to supplement with glucosamine may be indicated.”

Exactly how glucosamine supplements could affect pressure inside the eye is not fully understood, but several theories exist. For example, glucosamine is a precursor for molecules called glycosaminoglycans, which may elevate eye pressure.

The findings are published online May 23 as a research letter in JAMA Ophthalmology.

The study had some shortcomings. Researchers did not have information on the dose or brand of glucosamine used, and they did not know how long some participants were taking the supplements.

Duffy MacKay, vice president for scientific and regulatory affairs at the Council for Responsible Nutrition, a Washington, D.C.-based trade group representing supplement manufacturers, said the findings don’t mean that people should stop taking the supplements.

“This research letter raises questions and introduces a hypothesis that should be explored further, but the small number of cases investigated and the [fact that] researchers did not count capsules or control for dose or intake or duration of use of glucosamine provide extremely limited evidence of harm,” MacKay said.

“This study should not change consumer habits; however, individuals with glaucoma or ocular hypertension who are taking glucosamine should let their doctor know so that the appropriate monitoring of intraocular pressure measurements can be done to identify any changes,” he said.

MacKay concluded: “The good news is that increased IOP was reversible. So if you take the product, and your IOP goes up, then you can stop taking the product to see if it returns to normal.”

However, previous studies have raised questions about whether glucosamine supplements provide any health benefit to consumers. A large recent study concluded it had no healing effect on arthritic pain.

SOURCE : arthritis.webmd.com

Advertisements